Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2000, 1:24 PM CDT for Greene County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2000, 1:24 PM CDT (18:24 UTC)
- Expired
- Apr 26, 2000, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Greene County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:55 PM CDT | Hail 0.75 | Leakesville, MS | Dime size hail was reported in the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS54 KMOB 261826 SVRMOB MSC041-261915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 124 PM CDT WED APR 26 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN MISSISSIPPI * UNTIL 215 PM CDT * AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF LEAKESVILLE...OR ABOUT 21 MILES SOUTH OF WAYNESBORO...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEAKESVILLE AT 155 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:08 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 26, 12:08 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1208 PM CDT WED APR 26 2000 IMPULSE EMBEDDED IN NW FLOW HAS BEEN SLOW WEAKENING AND WITH AFTN HEATING INCREASING INSTABILITIES...A FEW TSTMS HAVE BEEN NOTED JUST NNW OF THE CWA ON RADAR. RADAR TRENDS SHOW THE ASSOCIATED ACTIVITY IS WEAKENING AS IT SPREADS SE AND EXPECT THIS TREND TO CONTINUE AS IT MOVES INTO DRIER MORE STABLE AIR OVER THE S-SE SECTIONS OF THE CWA. THEREFORE...HAVE UPDATED TO HANDLE THE THREAT OF WIDELY SCATTERED SHOWERS/TSTMS OVER THE NRN COUNTIES AND JUST ISOLATED OVER THE E-SE ZONES. HAVE ELECTED TO KEEP POPS OUT OVER THE COASTAL ZONES AT THIS TIME. 39 .MOB... AL...NON(E. FL...FIRE WEATHER WATCH THIS AFTN ZONES 001>006 AND 008. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.